Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have hypercalcemia. Taking wellbutrin and sensipar. Getting blurred vision and shock waves in brain

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4152 Questions
So this is going to sound crazy, but I started taking Wellbutrin a couple weeks ago. I feel what I can only describe as "shock waves" in my brain. It only lasts a few seconds. This is followed by a tightening of the right side of my scalp, and left ear area. Again only lasting a few seconds. It disrupts my vision, like everything is completely blurry for a few seconds then back to normal. I also do feel a little "lost" or "not in my own mind" feeling. Anyway, I know this sounds crazy. Anything I should worry about? I also take Viramin D, Sensipar for hypercalcemia. That's all. Thanks!
Posted Mon, 27 May 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 20 minutes later
Welcome to Health Care Magic

You are a 32 year old male with problem of hypercalcemia and depression. You are taking Bupropion 300 mg, Sensipar and Vitamin D tablets. You are having problems of shock waves in brain for few seconds followed by tightness of scalp and ear area. The symptoms are associated with visual blurring.

See most likely the symptoms are slight increase in anxiety which can occur during initial stages of therapy. Slight increase in anxiety may occur when wellbutrin is started. The symptoms go by 1-2 weeks.

Also Bupropion (wellbutrin) is known to lower the threshold of seizures and it can precipitate seizures. The symptoms you are having might be due to some abnormal seizure. Visual blurring, shock waves in brain and tightness in face may occur due to some partial seizure. If symptoms are rally bothersome then please visit your consulting Psychiatrist for expert evaluation. Get your EEG done to rule out any seizure focus in brain.

Hope it helps you, if you have more questions you can ask again.
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor